MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM 1300 CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM 1300 CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens regarding lower than expected atellica im 1300 cea results compared to an alternate method.Qc was in range on both methods.Results are reproducible.There is no indication of a system issue but rather a sample/patient specific issue.Atellica im cea result history for >1 year shows this patient has always recovered results <5.0 ng/mlon the atellica im cea method.The sample when treated with heterophile binding tube (hbt) and repeated on atellica im cea did not change appreciably indicative of no heterophile antibody presence in the sample.The patient is known to be in oncological treatment; a list of current medications is not available.Per the instructions for use there are several cancerous conditions which can show cea values in the range of 0-5.0 ug/l.The interpretation of results section states: " results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation, and other findings." the atellica im 1300 cea instructions for use contains the following statement: "warning: the concentration of cea in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the cea assay used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial cea levels is changed, the laboratory must perform additional serial testing to confirm baseline values." the probable cause of the discordancy in this patient's results between atellica and the alternate method is due to the differences in the manufacturers assay methods.No product performance issue is observed.The assay is working as specified.The customer is operational.Mdr 1219913-2020-00206 was filed for the sample result from (b)(6) 2019.Mdr 1219913-2020-00207 was filed for the sample results from (b)(6) 2020.
 
Event or Problem Description
Customer observed multiple atellica im 1300 carcinoembryonic antigen (cea) low results for the same patient (multiple draws) as compared to an alternate method.There are no reports that treatment was altered or prescribed or adverse health consequences due to the lower atellica im 1300 cea result.

Brand Name
ATELLICA IM 1300 CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10394265
Report Number1219913-2020-00208
Device Sequence Number3447166
Product Code DHX
UDI-Device Identifier00630414598505
UDI-Public00630414598505
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10995523
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR